Discussions By Condition: I cannot get a diagnosis.

pls Help me I can't get anywhere with the Doctors

Posted In: I cannot get a diagnosis. 11 Replies
  • Posted By: shelbelle69
  • May 26, 2009
  • 07:22 PM

I had my gallbladder out in Feb. of this year and since then I have had several problems and not really getting anywhere with the health care providers in my area so I thought someone out there could give me some insight. here are my symptoms since Feb.
Vomiting (this stoped about 3 wks ago)
retaining large amount of fluid in my upper abdomin.
about a month again my feet, ankels legs & hands started swelling to an unrecognizable state.this alternates
I have pain on my right side in the front running from my rib cage to my hip area.
somtimes have pain in my back about my waist area running up to my lower shoulder blade.
I am exhausted all the time no matter how much sleep I get I am tired.
My urine changes from normal yellow to a dark yellow almost orange at times.
I am currently on 80mg lasix a day and hypo thyroid medicine.
Can you help me with some ideas? Please, I feel like I am dying and there is no way out.

Reply Flag this Discussion

11 Replies:

  • Please someone give me an idea of what I am dealing with here. 4 months is too long to be feeling like this. Please help me!
    shelbelle69 4 Replies Flag this Response
  • You make it sound opteration induced. See if you could convince your (or other) doctors of damage done or reaction effecting from the operation to get some MRIs. Inflamation is often a reation to left over or trapped tissues (and lots of other things) resulting from operations like yours.
    Anonymous 42,789 Replies Flag this Response
  • Thank you for the information. Unfortunately I have had several ultrasounds, a CAT and even a Hida scan to see what was going on in there all they could come up with is that I have massive amounts of fluid built up in my abdomin. No one knows why. I did not have any of these symptoms until after my gallbladder surgery. Now it seems my liver is starting to fail and again for unknown reasons. I am afraid I am going to die before they figure out what to do. I am so frightened.:(
    shelbelle69 4 Replies Flag this Response
  • Hypothyroid medicine most likely means thyroxine (T4), and it's probably unrelated.Lasix is a diuretic, and together with the urine and edema you're describing it sounds like you are experiencing heart failure and quite possibly kidney failure. I'm sure your doctor is aware of this, otherwise he/she wouldn't have prescribed Lasix.The pain you're describing sounds more like it's a kidney issue rather than the gallbladder (although the gallbladder is on the right side of the body, or used to be in your case). But gallbladder or no gallbladder, it's your kidneys that are worrying me.I think with symptoms like that (and the types of meds you're taking) you definitely need to be under the constant care of a physician. I'd see one ASAP.It would help to know other information: what is your age, what other medical history do you have, what is your diet like, etc. Detail helps.
    blin.komom 3 Replies Flag this Response
  • I am under the constant care of Dr.'s but they are left scratching their heads. I have had so many blood tests I am surprised I have any left in my body. All of my kidney test have come back good. the lasix they were hoping would help control the fluid retention.....it has a little but really not enough. My liver counts are elevated and I found out recently that my blood is thining....it takes me 1.5 times longer to clot then it did a month ago. Keep in mind that all of this came about AFTER my surgery. Before my surgery I had pain on my right side (that is all) and that is when they found the stone in my gallbladder. my diet isn't very good as I would vomit after eating certain things but this is a usual day for me. - breakfast - apple, lunch - sandwich of some type, dinner (if I eat any because i usually feel worse if I eat at night) a small portion of a home made dinner. I am 40 yrs old. I have had cancer - Lymphoma settled in my leg bone - 5 yrs ago, hysterectomy, gallbladder out & appendix outthank you for any help or advise you can offer. I have to see ANOTHER specialist next week and I want to be able to go in there with some good questions or ideas since the Dr's have no idea.
    shelbelle69 4 Replies Flag this Response
  • It's very possible that you did get an infection because of the surgery, that's definitely something to carefully look into.Has heart failure been ruled out? Do you have any heart pain or difficulty breathing? Does the edema in your extremities get better or worse when you're standing or lying down, or depending on the time of day?If your kidneys are fine, the dark urine could be because your Lasix dosage is too high. And if the edema is infection-related, Lasix wouldn't help very much, it would only dehydrate you.
    blin.komom 3 Replies Flag this Response
  • Yes, you may need a follow-up surgery for the damage that was caused during the first one (if that is indeed the case - drain the fluid, etc). The doctors do probably have you on some serious doses of medicine - maybe ask to cut them in half.
    npcomplete 20 Replies Flag this Response
  • I would think infection would be ruled out as it would show up in your blood work - ie. white cell counts would be high. Do you feel feverish at all or do you have any sweating? How long have you been taking lasix? how did they treat your lymphoma and are you in remission? Did they prescribe any medications, including IV antibiotics, post GB surgery ? Did your fluid retention occur immediately after surgery or was it a few weeks later? Are you taking any supplements or herbs? Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Ok first i will answer all of the questions asked.NO heart painNo difficulty breathing unless swelling in upper abdomin gets too much.edema - no difference with standing sitting or laying down, no difference in time of day. It has no rhyme or reason to the fluxuation.WBC is normal - no infectiononly liver emzines are elevated and my blood now does not clot as it should.I have been on lasix since MarchMy lymphoma was treated with CHOP, I am in remission - it's been 5 yrs.No meds were prescribed post surgeryI had a drainage tube in for a week after surgery then the abdominal swelling started after the tube was taken out, i was then put on lasix. It seems to get worse as time goes on. I now am so swollen I look like I am about 6-7 mos pregnant. I am not taking any supplements or herbs.Yes the dark yellow urine could be from the lasix come to think of it. it is a vicious cycle.... I swell up terribly, I take more lasix...my urine turns dark. if I do not take more lasix I continue to swell and it just gets worse. I also have pain in my upper adomin time to time and at times it runs down my right side to my hip area. lately I have been experiencing pain in my back at my waist running up yo my lower shoulder blade. is any of this making sense? Still searching for an answer!
    shelbelle69 4 Replies Flag this Response
  • The blood clotting issue needs further looking into with a hematologist. I'm sorry I can't offer any other suggestions, but it seems like your kidneys aren't working correctly and something is being overlooked by your docs. Have you had a 24 hour urine collection? Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Okay, this is not unfamiliar to me at all and suggests a post-laparoscopic dropped calculus within the abdominal cavity. The fluid is known as ascites and when unresolved, can result in hepatosplenomegaly. You need to undergo a more thorough investigation with ultrasound . If serious enough, you can also develop pulmonary symptoms as well. Have a radiologist closely inspect the posteroinferior aspect of the liver capsule for higher densities than your cholescystectomy clips and if present, will likely be seen to be surrounded by a hypodense collection, which is due to ascites around the liver. They will ultimately need to perform an exploratory to remove the offending object, which again is highly likely to be a dropped calculus from the gall bladder. If they are unable to locate it, tell them to stop scratching their heads and move quickly to get a more experienced radiologist involved. Best regards, J Cottle, MD
    JCottleMD 580 Replies Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?